CASE REPORT
Year : 2012  |  Volume : 3  |  Issue : 4  |  Page : 336-338

Toxic epidermal necrolysis due to lamotrigine in a pediatric patient


1 Department of Pharmacology, Government Medical College, Bhavnagar, India
2 Department of Pharmacology, GMERS Medical College, Gotri, Vadodara, Gujarat, India

Correspondence Address:
C B Tripathi
CM 31/13, Shantinagar 2, Kaliyabid, Bhavnagar 364 001, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.103695

Rights and Permissions

A 12-year-male child developed toxic epidermal necrolysis (TEN) probably due to lamotrigine. The patient was on antiepileptic therapy (sodium valproate and clonazepam) since 6-7 months, and lamotrigine was added in the regimen 1-2 months back. A serious cutaneous reaction is more likely to occur during the first 2 months of starting lamotrigine. The use of lamotrigine as an add-on to valproate may have precipitated the reaction. Other drugs were ruled out based on the incubation period of TEN. Drug interactions should be kept in mind with multiple antiepileptic therapies. The patient died because of the severity of reactions and delay in starting the treatment with steroids. One must be vigilant in early detection of the reaction.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1614    
    Printed95    
    Emailed0    
    PDF Downloaded351    
    Comments [Add]    
    Cited by others 2    

Recommend this journal